Alert archive / Louisiana / Tornado Warnings in 2017
Tornado Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Feb 7, 2017, 6:10 AM CST for Allen Parish, Evangeline Parish, Rapides Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 6:10 AM CST (12:10 UTC)
- Expired
- Feb 7, 2017, 6:34 AM CST
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Allen Parish, LA, Evangeline Parish, LA, Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 47 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1751 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted.
234
WFUS54 KLCH 071210
TORLCH
LAC003-039-079-071245-
/O.NEW.KLCH.TO.W.0016.170207T1210Z-170207T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
610 AM CST TUE FEB 7 2017
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southern Rapides Parish in central Louisiana...
Northwestern Evangeline Parish in central Louisiana...
Northeastern Allen Parish in southwestern Louisiana...
* Until 645 AM CST
* At 610 AM CST, a severe thunderstorm capable of producing a tornado
was located near Mittie, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Elizabeth and Allen Parish Airport around 625 AM CST.
Oakdale around 635 AM CST.
Beaver around 645 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3098 9257 3073 9245 3062 9287 3079 9296
TIME...MOT...LOC 1210Z 246DEG 25KT 3074 9284
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
132 follow-up statements
875
WWUS54 KLCH 071225
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
625 AM CST TUE FEB 7 2017
LAC003-039-079-071245-
/O.CON.KLCH.TO.W.0016.000000T0000Z-170207T1245Z/
Rapides LA-Evangeline LA-Allen LA-
625 AM CST TUE FEB 7 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR SOUTHERN
RAPIDES...NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES...
At 625 AM CST, a severe thunderstorm capable of producing a tornado
was located near Allen Parish Airport, or near Oakdale, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oakdale around 635 AM CST.
Beaver around 645 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3067 9276 3083 9285 3098 9257 3074 9245
TIME...MOT...LOC 1225Z 246DEG 25KT 3078 9273
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13545
WWUS54 KLCH 071234
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
634 AM CST TUE FEB 7 2017
LAC003-039-079-071244-
/O.CAN.KLCH.TO.W.0016.000000T0000Z-170207T1245Z/
Rapides LA-Evangeline LA-Allen LA-
634 AM CST TUE FEB 7 2017
...THE TORNADO WARNING FOR SOUTHERN RAPIDES...NORTHWESTERN EVANGELINE
AND NORTHEASTERN ALLEN PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
LAT...LON 3067 9276 3083 9285 3098 9257 3074 9245
TIME...MOT...LOC 1233Z 246DEG 25KT 3081 9266
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 7, 5:58 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 7, 5:58 AM CST, 12 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 558 AM CST Tue Feb 7 2017 .DISCUSSION... For the 02/07/17 1200 UTC TAF package. && .AVIATION... Scattered showers and an isolated TSTM or two tracking NE across the SE half or so of the forecast area this morning ahead of an approaching upper level trof of low pressure. South winds continue ahead of the trof, a little stronger this morning than 24 hrs ago, resulting in low CIGS but not quite the VSBY restrictions. Southwest winds are expected to increase and become gusty by the afternoon. IFR to LIFR CIGS at the coastal terminals will persist this morning, slowing improving to MVFR from mid morning into early afternoon. KAEX will continue at MVFR into early afternoon. Showed a period of VFR for the afternoon hours all sites as clouds scatter, but CIG/VSBY restrictions will return this evening as surface winds relax and some degree of low level MSTR lingers. VCSH carried KAEX-KLFT-KARA through 18Z with activity expected to gradually shift east of the area by afternoon. 13 && .PREV DISCUSSION... /issued 425 AM CST Tue Feb 7 2017/ SYNOPSIS... Latest UA analysis and WV imagery shows shows a well defined shortwave trough crossing the southern plains toward the lower MS valley within westerly flow aloft. Showers and tstms were developing in advance of this feature, with most of the activity acrs AR where a Svr Tstm Watch is in effect. Sctd showers were also developing acrs northern LA with more isltd showers further south acrs our CWA. Otherwise, warm and moist conditions persist this morning with temperatures in the upper 60s/near 70. Winds this morning have stayed up enough to inhibit widespread fog development, and what has formed has remained fairly light with vsbys greater than 2 miles. 24 DISCUSSION... Showers and tstms will continue to develop this morning into the aftn as the shortwave crosses the area today. Highest chcs will be acrs the eastern zones where the best instability will be situated. There is a marginal risk for some strong to svr storms mainly east of a Fort Polk to Jennings line today, but the better potential for severe weather will be further east acrs MS and southeast LA. Outside of any showers or storms, temperatures will run a good 15 to 20 degrees abv normal with highs near 80 degrees this aftn. Despite the warmth, record highs do not look to be within reach as Lake Charles/Beaumont/Lafayette all have 87 degrees as the record for this date. The only site that could see its record tied or possibly broken is Alexandria where the record is 81 degrees, and the forecast today is for 80. Rain chcs will decrease during the late aftn and evening as the trough moves east and drier mid level air filters into the region. A cold front will approach the region but gradually stall and weaken as flow aloft becomes parallel to the boundary. Thus another day of unseasonable warmth is expected on Wednesday. With lighter winds expected acrs the area tonight into Wednesday, patchy fog will be possible mainly near the coast but could spread inland as far as the I-10 corridor during the nighttime hours. Fog could become dense in a few areas as well, possibly requiring issuance of an advisory. The next cold front will finally move into the area late Wednesday, but enough drier air in the mid-levels will limit shower development. Northwesterly flow aloft will deepen as a trough digs over the eastern CONUS, helping to push the front through the area Wednesday night. Sfc high pres will build into the area in the wake of the front, bringing a drier and cooler airmass into the region for the latter part of the week. By Thursday, high temperatures will fall back toward the upper 60s/around 70 (still abv normal but more comfortable with lower rh values), with lows Thursday night/Friday morning in the 40s acrs all but the immediate coast and lower southeast TX. The cooldown will be rather short-lived though as a progressive pattern continues, with the sfc high sliding further east and allowing an onshore flow to return Friday. Overnight lows by Saturday morning will be back into the lower 60s acrs much of the area with highs climbing into the middle 70s Saturday aftn. Warm and humid conditions are expected for the weekend, along with a small chc for showers ahead of the next front expected early next week. 24 MARINE...Light to moderate south to southwest winds will continue through Wednesday night. In addition, periods of patchy sea fog will be possible, mainly overnight into the morning hours, as the warm and moist air crosses the relatively cooler shelf waters. Fog could become dense at times. A cold front will cross the coastal waters by early Thursday Morning, with offshore flow developing and sea fog dissipating. Exercise caution conditions could accompany the offshore flow briefly on Thursday, then winds will quickly veer around to the southeast by Friday as sfc high pres shifts east. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 80 58 82 52 / 40 10 10 10 LCH 80 62 79 56 / 30 10 10 10 LFT 79 62 78 57 / 40 10 10 10 BPT 81 62 79 58 / 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Feb 7, 5:11 AM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 511 AM CST Tue Feb 7 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 511 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms can be expected today, with activity tapering off from west to east during the afternoon. The best chance will be across the eastern half of the area. A few strong to severe storms will be possible, mainly east of a Fort Polk to Jennings line. The primary threats will be strong or damaging wind gusts and large hail. In addition, storms will be capable of producing frequent cloud to ground lightning and brief heavy rainfall. For tonight, patchy fog is expected to develop and become more widespread after midnight. Fog could become dense at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy dense fog will be possible early Wednesday morning, dissipating by midday. Dry weather is expected to prevail through Friday with a low chance for showers returning over the weekend. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION is not anticipated. GMZ430-432-435-450-452-455-470-472-475-081115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 511 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of sea fog are expected to develop tonight. Fog could become dense at times, reducing visibilities to less than one mile. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of sea fog can be expected Wednesday morning. Fog could be dense at times. A cold front will cross the coastal waters Wednesday night into Thursday morning. A brief period of moderate to strong offshore flow can be expected Thursday, with exercise caution to low end advisory conditions expected. Onshore flow will resume by Friday. Exercise caution or Advisory flags may be needed at times from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 9:29 AM CST | Tornado Warning | LCH | Avoyelles | 31 min |
| Feb 7, 1:49 PM CST | Marine Dense Fog Advisory | LCH | 28 hr |
Nearby
Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.